Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 73, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 14, 2024, 4:24 PM CDT for Lincoln County, Missouri. It took effect at May 15, 2024, 12:49 AM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 14, 2024, 4:24 PM CDT (21:24 UTC)
- In effect from
- May 15, 2024, 12:49 AM CDT
- Expired
- May 15, 2024, 8:51 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.81 ft at May 15, 2024, 2:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
522
WGUS43 KLSX 142124
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
424 PM CDT Tue May 14 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC113-160930-
/O.NEW.KLSX.FL.W.0073.240515T0549Z-240516T2200Z/
/TRYM7.1.ER.240515T0549Z.240515T1200Z.240515T1600Z.NO/
424 PM CDT Tue May 14 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO THURSDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...From late tonight to Thursday afternoon.
* IMPACTS...At 23.1 feet, Water begins covering Frenchman Bluff Road
(County Road 658) just west of the Cuivre River bridge.
* ADDITIONAL DETAILS...
- At 4:00 PM CDT Tuesday the stage was 15.5 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 22.0 feet tomorrow
morning. It will then fall below flood stage late tomorrow
morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Cuivre River
Troy 21.0 15.5 22.0 12.7 8.9 8.0 7.7
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
Fuchs1 follow-up statement
848
WGUS83 KLSX 151351
FLSLSX
Flood Statement
National Weather Service St Louis MO
851 AM CDT Wed May 15 2024
...The Flood Warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC113-151500-
/O.CAN.KLSX.FL.W.0073.000000T0000Z-240515T1351Z/
/TRYM7.1.ER.240515T0234Z.240515T0645Z.240515T0956Z.NO/
851 AM CDT Wed May 15 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cuivre River near Troy.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Wednesday the stage was 18.0 feet.
- Forecast...The river is expected to fall to 6.9 feet
Wednesday, May 22.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Cuivre River
Troy 21.0 18.0 8.8 7.9 7.9 7.6 7.4
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
GlassWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 14, 3:06 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- Showers and isolated thunderstorms will diminish this evening and exit to the east overnight. Isolated instances of heavy rain are possible through this evening.
- Active weather will return late Wednesday night and continue through at least Friday with periods of showers and thunderstorms impacting parts of the area, including the potential for strong storms Thursday afternoon and evening.
- Above normal temperatures return next weekend and continue into early next week.
Area forecast discussion, May 14, 3:06 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 306 PM CDT Tue May 14 2024 .KEY MESSAGES... - Showers and isolated thunderstorms will diminish this evening and exit to the east overnight. Isolated instances of heavy rain are possible through this evening. - Active weather will return late Wednesday night and continue through at least Friday with periods of showers and thunderstorms impacting parts of the area, including the potential for strong storms Thursday afternoon and evening. - Above normal temperatures return next weekend and continue into early next week. && .SHORT TERM... (Through Late Wednesday Night) Issued at 225 PM CDT Tue May 14 2024 The slow-moving upper low was located over central MO at mid- afternoon. More continuous/banded showers and scattered thunderstorms were located in advance of the low stretching from far southeast MO through southwest and west-central IL, while further west more diurnally driven scattered showers and isolated storms were rotating cyclonically about the mid-upper circulation feeding off SBCAPE of 1000-1500+ J/KG. The aforementioned band will continue to shift slowly east through the remainder of the afternoon bringing some locally heavy downpours and pockets of heavy rain, owing to more persistence and a very moist air mass/higher rain rates. The trend heading through the early-mid evening should be a decrease in coverage of showers/thunderstorms as the diurnally driven instability wanes and the upper low moves to the east-southeast. All of the precipitation should exit the area overnight as the upper low moves into the Ohio Valley. Stratus is expected to hang tough across the area overnight and any breaks could result in locally areas of fog. All-in-all, a lot of cloudiness is expected to persist on Wednesday. The stratus will diminish as clouds become more cumuliform heading into the afternoon, with below normal temps. The active weather regime will then resume late Wednesday night. A broader trof will move into the upper MS Valley with a well- defined vort max tracking into the area overnight. This disturbance along with a returning warm front and increasing southwesterly LLJ should support showers and thunderstorms moving into at least central and portions of eastern MO between 06-12Z Thursday. The activity could be weakening convection originating from the central Plains and/or additional elevated development. Glass && .LONG TERM... (Thursday through Next Tuesday) Issued at 225 PM CDT Tue May 14 2024 The expectation is showers and thunderstorms will be ongoing at daybreak Thursday, probably west of the MS River, supported by the aforementioned mid-level disturbance and LLJ. This activity will likely move east across the CWA through the morning with potential for additional development trailing in its wake. Later on Thursday afternoon and night, the presence of a lingering east-west boundary across the southern part of MO and southern IL is likely to be the catalyst for additional rounds of showers and storms with MLCAPE forecast from 1500-2500 J/KG. Sufficient deep layer shear on the order of 30 kts should be present to support potential for organized storms, including a few strong-severe storms. The forecast for Friday into early Saturday is a bit more muddled. There are differences in the upper level trof structure/position and timing with a trof translating eastward from the southwest U.S. across the Plains which adds uncertainty to the forecast. Most of the guidance shows only nebulous forcing Friday and a lack of a surface boundary but plentiful instability, at least supporting a threat of showers and thunderstorms. I suspect that this trof will have passed to the east by early Saturday and the majority of the weekend will be dry with a warming trend. Differences in details of the large scale regime persist into early next week. There is good agreement the flow aloft will become more southwesterly with potential short waves tracking within it bringing more thunderstorms chances, but uncertainty is high in the timing and details. Temperatures should return to above normal this coming weekend and continue through early next week. Glass && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1250 PM CDT Tue May 14 2024 The main band of showers and thunderstorms was located between KSUS and KCPS and will continue to rotate east-northeast through the afternoon. As a result, KCPS will see the greatest impacts from reduce visibility and thunder through around 19z. Otherwise predominately MVFR flight conditions will continue through the afternoon with showers periodically impacting the terminals and resulting in brief visibility reductions. The showers should begin to pull east of all the terminals this evening, with flight conditions lowering to IFR during the late evening and overnight due to low stratus. Ceilings should slowly slowly improve mid- late morning with VFR becoming prevalent by afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 14, 3:25 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 325 PM CDT Tue May 14 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-152030- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 325 PM CDT Tue May 14 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms through this evening. Isolated instances of heavy rain are possible as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms Wednesday night through late Friday. Another chance of thunderstorms will exist, mainly Saturday afternoon through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Glass
In the hours before
Local storm report, May 14, 1:28 PM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
128 PM CDT Tue May 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM Flood University City 38.67N 90.32W
05/14/2024 St. Louis MO Public
Ponding water on Midland. Exactly height of
water unknown. 2 sedans stalled in street.
&&
LSJLocal storm report, May 14, 1:38 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
138 PM CDT Tue May 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM Rain Eolia 39.24N 91.01W
05/14/2024 M4.50 Inch Pike MO Public
Public report relayed via broadcast media:
4.5 inches of rain so far. More rain
expected.
&&
LSJLocal storm report, May 14, 1:54 PM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
154 PM CDT Tue May 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Flood 4 ENE Big Spring 38.82N 91.41W
05/14/2024 Warren MO Emergency Mngr
Flooding in low water crossings and other
low-lying areas in western Lincoln County.
1010 AM Flood Eolia 39.23N 91.01W
05/14/2024 Pike MO Emergency Mngr
Several reports of water over roads,
flooding of low lying/poor drainage areas in
southern Pike County near Eolia.
0110 PM Flood 4 WNW Louisiana 39.46N 91.13W
05/14/2024 Pike MO Emergency Mngr
Water rescue, 1 woman, 3 dogs. Motorist
drove into flood waters on Grassy Creek in
rural Pike County MO.
1100 AM Flood Hannibal 39.71N 91.37W
05/14/2024 Marion MO Emergency Mngr
Several reports of water on roads, flooding
in low lying and poor drainage areas. One
road washed out due to storm drain collapse.
1215 PM Flood 3 SE Hawk Point 38.94N 91.09W
05/14/2024 Lincoln MO Emergency Mngr
Water rescue. Motorist drove into low water
crossing and was swept off the road. All
occupants were extracted safely.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 31 min |
| May 13, 8:41 PM CDT | Areal Flood Advisory | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 3 hr |
| May 13, 9:47 PM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Osage | 5 hr |
| May 13, 10:40 PM CDT | River Flood Warning | LSX | Marion | 21 days |
| May 14, 7:56 AM CDT | Areal Flood Advisory | LSX | Montgomery | 4 hr |
| May 14, 8:45 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 4 hr |
| May 14, 10:21 AM CDT | Areal Flood Advisory | LSX | Pike | 4 hr |
| May 14, 10:38 AM CDT | Areal Flood Advisory | LSX | Lincoln | 4 hr |
| May 14, 12:31 PM CDT | River Flood Warning | LSX | Lincoln | 21 days |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.